Has anyone else been on Mycophenolate and had the side effects of severe muscle spasms, headaches and fatigue? I called my doctor 4 days ago and he has not called me back. I was taking 500mg twice per day and when I told my doctor at my last appointment that I was having these symptoms,he said that he thought it was ortho related and doubled the dose. My spasms got much worse and included terrible headaches and fatigue. Since he has not returned my call, and I know he got it, I spoke to his nurse, I have weaned off of it and feel 75% better already.
Yes, mycophenolate can cause bad headaches. The drug can also cause cramps and fatigue. This is also corroborated by the fact that you feel a lot better on stopping the drug. Please make a note of this and seek an appointment with your doctor immediately. You can be put on some other drug for lupus (non-steroidal anti-inflammatory or NSAIDS, Disease-Modifying Antirheumatic Drugs OR DMARDs such as azathioprine and methotrexate, or steroids or some other immunosuppressant). Take care!
Thank you so much for your response. This has helped tremendously. I have battled with the decision of dropping this medication. My doctor did finally call me yesterday and I told him that I had stopped it. I have been on hydroxychloroquine and prednisone for the last year and I will continue with those for now. I also take ibuprofen 800 mg three times daily and flexeril as needed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.